MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dib00 intraocular lens was implanted.The patient is essentially plano and 20/20 in each eye and happy that he did surgery but persistently bothered a 360 degree mid peripheral halo/distortion effect in each eye.It goes away with sunglasses.The patient was also bothered by artificial lighting in any scenario, natural light seems to be ok.Additional information stated that patient had midperipheral 360 degree distortion, blurriness around the edges of things, light sensitivity with artificial and indoor lighting and daily activities are significantly affected.Patients pre op best correced visual acuity (bcva) was 20/20 ou, post-op uncorrected and best corrected visual acuity, post op vasc was 20/25 and 20/20, bcva was 20/20 ou.Upon further follow up, it was informed that patient had repeated short treatment with prednisolone phosphate/bromfenax combination drop tid x 1 week, then twice a day for 1 week (no apparent effect).Patient has persistent symptoms, recommended trial of vuity but not clear if patient has picked up, due back in clinic at the time of this report.No other information was provided.
 
Additional Manufacturer Narrative
Section d6b: if explanted, give date: not applicable, remains implanted in the eye.Section h3: other 81: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 2140- hm-photophobia/increased light sensitivity-persistent : photophobia.Section h6: health effect - clinical code: 2140- hm-visual disturbance- dysphotopsia-transient : visual impairment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16748013
Report Number3012236936-2023-00918
Device Sequence Number12893800
Product Code HQL
UDI-Device Identifier05050474731967
UDI-Public(01)05050474731967(17)240114
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite